CSN Login
Members Online: 7

Switching from Cisplatin to Carbo/Taxol

TiggersDoBounce's picture
TiggersDoBounce
Posts: 413
Joined: Oct 2009

Hello Ladies...

Now that my Radiation is wrapping up (Praise the Lord and may my bowels come back to normal),
my next Chemo protocol will likely be Carbo/Taxol.

Can anyone share their experience of switching from one to another? Any differences in the reaction? Also, is one stronger than another??

I like to know what I am getting myself into :0

Laurie

kkstef's picture
kkstef
Posts: 706
Joined: May 2008

I can only tell you my experience with Carbo/Taxol. I had all of my radiation first, then a 30 day "rest" and then chemo every 3 weeks. They told me at the beginning that I would probably have more difficulty keeping my counts up due to the radiation prior to chemo.

With the pre-meds and meds taken after the infusions, I really did not have any vomiting . About day 3 after the infusions I hit the couch and just didn't have any energy for about 4 days and had some occasional nausea but not enough to take any additional medication. Just felt washed out.... I started having neuropathy after the 3rd treatment along with counts so low I had to postpone treatments....so I started on Neulasta 24 hours after each infusion. In spite of it, my dr. felt that after several delays to treatment #6, my body had had "enough". Also, the neuropathy in my feet was getting much worse and I was having trouble walking. I had just a little neuropathy in my fngers and that went away after a month or so. I still have the neuropathy in my feet and I finished chemo 13 months ago. I had some bone pain from the neulasta but it was minimal.

Good luck to you!!!

norma2's picture
norma2
Posts: 486
Joined: Aug 2009

Hi! Laurie!
I finished cisplatin Dec 15th after 6 weekly doses. Also had 25 abdominal radiation and it took me about 3 weeks for my bowels to come back to normal. I can eat pretty much anything I want now. But, I remember the bowel problems, hang in there, hope it is better soon for you.

I had no hair loss on the cisplatin but, with the taxol/carbol lost all my hair exactly 3 weeks after the first dose. Experienced little nausea, but had some fierce leg pains on the 4th and 5th day after infusion. Doc called in some pain meds. I hate taking pain meds but, took them because it hurt a lot. The second and third week after infusion I felt fine. Had the same symptoms for my second dose on Feb.1. First day felt great, second day some nausea, (Zofran helped a lot but constipating as all get out, take a stool softener if the doc will give you one it helps a lot), third day felt punky, tired leg pains, eyes sore, same thing the 4th day, after that symptoms were better fast. I think everyone has a different reaction to the chemo. I tend to worry about each little thing, but looking back it wasn't that bad.
Going for my 3rd (and probably final) taxol/carbol on Feb 22. Hopefully, all is well after that.
Wishing all the best for you, (((LAURIE)))big hug...Norma

TiggersDoBounce's picture
TiggersDoBounce
Posts: 413
Joined: Oct 2009

Thanks Karen and Norma for taking the time to comment...

I am hoping it goes the way my first round went...at least I know what to expect with that.

I will keep you posted.

Laurie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network